Oops. I forgot, brain fog.........I do not qualify for any financial help from any pharmacuetical co, or otherwise. Married a comfortable gentleman 2 years ago, but my income is that of a retired teacher.
I know how you're feeling, at least the tx miseries part. The way I look at it, is as a day to day struggle. I try and not think of all the time left in the treatment (which for me is an awful lot). Every day I just swallow my pills and/or take my shot and concentrate on getting through that one day. When I get up in the morning and look in the mirror and see that tired, haggard, prematurely aged face with thinning hair and itchy flaky skin, I just remind myself that one way or another this treatment will end soon enough. And when it does, in all likelihood my general health and appearance will mostly be restored...even if I still have the HCV flowing through my veins. Bottomline is dig deep inside yourself, locate the ancient animal survival instinct, and tap into it. You'd be surprised how strong this instinct can be if you just let it surface.
Also, the drug companies have programs that will provide you with free meds. From what I've heard it's real easy to apply and get the meds, and you don't have to be living under the poverty level to do so either. Good luck, hang in there.
You sound like you're describing me exactly! If you made it to week 30 then at least you can say your more than halfway done. I'm at week 10 of 48 and instead of my body getting used to the tx, it seems like I feel worse each week. I was working and had to go on std for a few months. I also heard of programs to pay for the meds - Thats one thing that would help if you didnt have to worry about the financial part as much. I also have every sx and then some - any wierd one that exists I get. Right now my tongue is so inflamed that it hurts like he- - to brush my teeth or eat anyuthing that isnt cold - its starting to not bother me as much, its an adventure to see what strange thing my body will get next! (My son and grandson are here so I am not in such a bad mood right now, but believe me, more and more I wonder how I will get through the whole tx. I just think of my 2 grandkids and I want to be here when they are grown and have kids of there own! Hang in there
Your dr. sounds awful. What does your CBC say - your hemoglobin? Hopefully you are getting your labs at home. It can be really dangerous to go really low, your brain needs oxygen. The limit for these rescue drugs from the co's are pretty high, and on paper you may qualify...wouldn't hurt to check it out. Otherwise you may end up in the ER.
Didn't mean to sound harsh, I am just concerned about you. I too have gained weight and feel like a fat slug. I'm now on 32/48 and it is no easy thing. I feel like a lump on a log most days. It's pathetic when I think about all I used to do. We don't have too much longer and can make it...and will. I like what Mremeet and Rev said to you. Please keep coming, it will help. I know talking to my husband sometimes is not easy. I have been with my husband for 12 years, married 1 1/2. He is well off, as well, but I think on our taxes I could qualify for the meds from Committment to Care etc.
"I am encouraged by your strength - you've got sides as bad as me plus a man hanging around"
That made me absolutely burst out laughing! Those were great words of wisdom your friend gave you, too.
Hey Nikii! Go hugs your horses, too! (Love em!) So sorry your dog recently died. You WILL get through this.
When your shrink asks you for those positive things that happened tell him you walked to the mailbox without fainting like you did yesterday, your fall yesterday only broke your leg and not your neck! Great news!
Thank you all. It just helps that someone believes me. My psych asks me each month just what positive things are happening!!!!!!! Ahhhhhhhhh, gee......the dog died, my horses are ill, the doc thinks that I am exaggerating, or should feel fine 6 points lower with my red blood count, my husband thinks that I should stop the meds, and my kids in CA just want to know when they can come and use our new house for a vacation spot. I have a warped sense of humor. Maybe I should use that. Thanks to all.
I love horses too. Have you actually applied for the assitance program at Roche? I didn't think they'd give it to me since I have all this money in CD's but a pitiful income. It turns out they didn't care about my assets at all. Your situation my be completely different but if you haven't applied, you should do so!
Best of luck, and please, don't be hard on yourself. I may sound like a new age quack, but I think loving ourselves can only help. Or drag yourself out of the house and go smell a horse, ahhhhhh. nothing like a horse to make you feel better!
I also looked 10-15 years older when on treatment. Now finished, I just look like many two years older, which I am :) Sometimes you just have to try and get through the day and not look beyond. When it really gets bad, don't even think of getting through the day, just deal with the moment. Eventually treatment will be over even though it seems like it never will be.
All the best,
I worry that I will have days like yours and I have put off tx. till Friday. But I see that you ARE doing it, I won't be the only one financially ruined and you have made it this far with out a divorce. Sounds like you are making this work by continuing the tx.
I gained 40 lbs over the course of 4 years with ad's. I knew if I stopped I would lose weight but everyone liked my personality better fat! Besides, hardly being able to make it across the room doesn't really REV up the metabolism.
I wish there was a way we could all call each other up, or have a sponsor like in AA. Then we culd offer a heartwarming hug over the phone.
Well, here's my hug, hope it helps!
Hi horselover. So sorry you're having these bad sides. Gaining weight on treatment is not uncommon (even without antiD's). Most do lose; some gain. AntiD's, though, can cause tremendous weight gain in some people and can also cause some to feel very sluggish (like a zombie.) But don't stop them just because I said that. I said that to help you understand that there may be a "cause" other than the treatment that is contributing to your weight gain and feeling so sluggish. There are some Antid's that have a more stimulating effect than others, and those might better serve you (such as Wellbutrin or Provigil). Talk to your doc about this (the Antids) and he may consider switching you.
Being on treatment at 58 is no piece of cake, I'm sure. Just try to remember there is an end to this and that you will one day be feeling a lot better than you do now.
I can imagine this has ruined you financially if you are paying for this out of your own pocket. Some people don't have insurance, or have insurance that won't cover, or too many assets to get drug assistance. If you are falling in that boat, I would apply anyhow and not give up.
Best of luck. You are over 1/2 way there! Just keep hanging in there.